I had hoped I wouldn't be back on this forum...unless it was to comfort others and not to question myself and be paranoid, but here I am.
Today - 6 weeks post possible exposure (though I used condoms so I know its low risk, though it might have broken during intercourse. Would I know?) - I have developed a rash. Red, patchy, very small spots around the neck, all closely bunched together and a bit "dry skin" looking in places. I dont mean peeling, but like, white, sort of wrinkly and very dry looking. Not itchy, though makes my skin in these areas feel hotter to the touch than the rest of my skin. 2 or 3 slightly larger spots just below my chest. Freckle-like patches on my shoulders and upper back (though to be fair, they might always have been there I just hadn't really studied my shoulders and back much. I mean, who does?!).
I had a cough that started maybe 2 weeks after my one-night-stand, along with a slightly swollen gland on the right of my throat. No other glands swollen. The cough came with thick green phlegm. Went to doc, got antibiotics no good. Went back got more antibiotics (Augmentin). Seemed to work for a few days (no phlegm, but cough still there), then phlegm came back. Yesterday Doc gave me Klacid MR Clarithromycin which is a stronger...seems to be working but its only been a day. Hoping this could be the cause of the rash, but might be just wishful thinking. Cough weaker, but still there. No more phlegm.
Last night, rash showed up. I've taken Augmentin before with no side-effects, though the Klacid stuff is well known to produce side-effects according to my own web-research.
I took the antibody test recommended by the Singapore Government (where I am working) in line with International Guidelines (Elisa test, I guess?) at 1 month after the event and tested negative. Doctor said he fully expected me too, but to put my mind at ease I could test again at 3 months post-exposure. And then the persistant wet cough continues and the rash comes along!
I have had NO OTHER SYMPTOMS - no fever, no diarrhea, no night sweats, no muscle aches (well other than what I get from the gym every 3 days), no joint pain to speak of, no headache, no loss of appetite (I seem to be eating more than usual at the moment if anything!), no shortness of breath, no fatigue. Nothing. Just the cough and the rash and the swollen gland on the right of my throat.
1) Does anyone know if one day after taking medicine is too soon for Drug Allergy symptoms to show? (I have never been allergic to anything before, I dont think.)
2) What does an HIV rash look like and does mine sound like one?
Well, thats about it really.
I am going to the local Action for Aids clinic tonight for a 6 week rapid-test...was going to wait for the 3 month test as the doctor told me to, but then the rash appeared....well...I am so scared again it is unreal. Just needed to put this down on screen really, but I would like your feedback.
Please do...I am scared. Thank you.